Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 11, NWS Paducah, KY

February 19, 2016Muhlenberg County, Kentucky

NWS Paducah, KY issued this river flood warning at Feb 19, 2016, 7:09 AM CST for Muhlenberg County, Kentucky. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2016, 7:09 AM CST (13:09 UTC)
Expired
Feb 20, 2016, 6:00 AM CST
In force
23 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Muhlenberg County, KY

The radar

The Ft Campbell radar (KHPX), 55 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 16.88 ft at Feb 19, 2016, 6:00 AM CST.

actionminormoderate10020030002/1902/2002/21
Action stage
378 ft
Minor stage
380 ft
Moderate stage
386 ft
Major stage
400 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 19, 3:01 AM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 19, 3:01 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
301 AM CST FRI FEB 19 2016

.SHORT TERM...(Today through Sunday night)
Issued at 254 AM CST FRI FEB 19 2016

Will expand Wind Advisory westward over remainder of FA xcp far
western (Ozark) SEMO counties. It appears areas esp along/east of
MS river will see or approach advisory thresholds, per 00Z model
guidance and collab.

Temps that were largely in 50s, with some 60s yesterday, will go
on and make their complete migration into the 60s all areas today
(and Saturday).

Pcpn chances come in mainly Sat night-Sunday, though sprinkles at
times beforehand cannot be ruled out. Main Sat night-Sun chance
includes thunder chance, with showalters supportive of at least
elevated chance. Adjusted grids slightly for 00Z modeling of best
areal chances/time frame.

We see the system make its push on thru Sunday, so we'll go
slightly cooler (north) with convective chances shifting south (and
east) as well, with time, as system departs.

.LONG TERM...(Monday through Thursday)
Issued at 254 AM CST FRI FEB 19 2016

Medium confidence in extended at best.

Models agree on a long wave trough setting up over the heartland in
the extended. A surface low is progged to move to our southeast mid
week bringing a slight chance of rain to eastern parts of the area.
Agree with previous forecast that the models are overplaying the
precip chances. Still for collaboration purposes had to keep
something in for Tuesday into Wednesday. I minimized the best I
could the pops but attempted to stay in collaboration. I also agree
that slight and low chance pops will only increase as we get into
the convective season. Anytime you take a blend of models and even
one has a chance it will contaminate the extended init. The good
news once again is the temperature forecast for the extended. The
models are forecasting near normal temps in the extended which would
indicate near freezing for lows and upper 40s to near 50 for highs.

&&

.AVIATION...
Issued at 254 AM CST FRI FEB 19 2016

Southwesterly winds AOA 60 kts are forecast AOA the top of the
developing inversion layer early this am. Model signals were
strong enough that a LLWS group was deemed necessary in the first
7-9 hours of the TAFs, as southerly surface winds were forecast to
be sustained around 15 kts. Southwesterly winds sustained above
15 kts, gusting to 25 to 30 kts will be common during the
daylight hours, before finally subsiding to below 10 kts shortly
after nightfall. MVFR or even IFR cigs may develop at the very
end of, or just beyond the TAF period.

&&

.PAH Watches/Warnings/Advisories...
IL...Wind Advisory from 6 AM this morning to 3 PM CST this afternoon
     for ILZ076>078-082-083-087.

MO...NONE.
IN...Wind Advisory from 6 AM this morning to 3 PM CST this afternoon
     for INZ081-082-085>088.

KY...Wind Advisory from 6 AM this morning to 3 PM CST this afternoon
     for KYZ012>022.

&&
Hazardous weather outlook, Feb 19, 3:33 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CST FRI FEB 19 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
333 AM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR ALL BUT THE SOUTHEAST MISSOURI
OZARKS TODAY. SOUTH WINDS WILL AVERAGE 15 TO 30 MPH OVER MUCH OF
THE AREA WITH OCCASIONAL GUSTS 40 TO 45 MPH POSSIBLE. REFER TO THE
ADVISORY FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS IS FORECAST SATURDAY NIGHT AND SUNDAY.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.